Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Pain on tailbone, lump. What could this be?

I have had a pain on my tailbone that is getting worse for 4 weeks now, xray shows nothing. was sent to rectal colon surgeon he says levator ani syndrome and put me on a BP med. it is getting worse and I was rubbing my upper part of my buttocks on the left side and i can feel a lump I can not take the pain anymore. what could this be.
Asked On : Mon, 11 Mar 2013
Answers:  1 Views:  184
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
thank you fro your query.

the most common causes for your symptoms are-

1.levator ani syndrome.
2.Pilonidal cyst-A cyst or abscess near or on the natal cleft of the buttocks that often contains hair and skin debris.
3.Abscess-A swollen area within body tissue, containing an accumulation of pus
4.Bruise-An injury appearing as an area of discolored skin on the body, caused by a blow or impact rupturing underlying blood vessels
6.Proctalgia fugax

Levator ani syndrome (also known as levator syndrome and proctodynia) is episodic rectal pain, caused by spasm of the levator ani muscle.The etiology is unknown in most cases.

-The discomfort may be relieved by walking or pelvic tightening exercises similar to Kegel exercises.
-Other treatments include massage of the muscle, warm baths, muscle relaxant medications, therapeutic ultrasound and biofeedback.
-Some studies show that Electrical stimulation of the levator ani muscle has been used to try to break the spastic cycle.
-Injection of botulinum toxin A has also been used.

hence with exercise and medication your symptoms will come down.

thank you,
wishing you good health
Answered: Tue, 6 Aug 2013
I find this answer helpful

 2 users find this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor